| Catalog Number |
Y426H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
04/30/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a robotic urology procedure on (b)(6) 2025 and suture was used.During the procedure, the needle broke off into the patient.An x-ray was done and the patient was closed with the tip of the needle left.No patient harm was reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Name/type of urological procedure? what was the size of the needle used? was less than half the needle retained in the patient? was only the tip of the needle retained in the patient? was the needle tip seen on the x-ray? what is the location of the needle tip? in what structure? at this time, does the needle tip remain retained in the patient? if yes, are there plans for removal of the fragment? are there any patient consequences? if yes, please describe.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/16/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: name/type of urological procedure? unknown what was the size of the needle used? unknown was less than half the needle retained in the patient? it was the tip was only the tip of the needle retained in the patient? yes was the needle tip seen on the x-ray? no what is the location of the needle tip? in what structure? it wasn¿t in a structure.At this time, does the needle tip remain retained in the patient? it is believed to still be in patient if yes, are there plans for removal of the fragment? no plans are there any patient consequences? if yes, please describe.None.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.